Alert archive / Colorado / Tornado Warnings in 2010

Tornado Warning 16, NWS Pueblo, CO

May 23, 2010Baca County, Colorado

NWS Pueblo, CO issued this tornado warning at May 23, 2010, 5:24 PM MDT for Baca County, Colorado. It was in force for 66 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2010, 5:24 PM MDT (23:24 UTC)
Expired
May 23, 2010, 6:30 PM MDT
In force
66 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Baca County, CO

The radar

The Pueblo radar (KPUX), 181 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 5:36 PM MDTHAIL 1.255 N Campo, CO
May 23, 5:47 PM MDTHAIL 1.251 S Springfield, CO
May 23, 5:51 PM MDTHAIL 2.751 Ene Springfield, CO
May 23, 5:53 PM MDTHAIL 3Springfield, CO
May 23, 6:00 PM MDTHAIL 1.75Springfield, COWINDOWS BUSTED OUT ON CAR
May 23, 6:22 PM MDTHAIL 27 Nw Springfield, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 3:53 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
525 J/kg
Mixed-layer CIN
-461 J/kg
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WFUS55 KPUB 232324
TORPUB
COC009-240030-
/O.NEW.KPUB.TO.W.0016.100523T2324Z-100524T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
524 PM MDT SUN MAY 23 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN AND CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 630 PM MDT

* AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 6 MILES WEST OF CAMPO...OR 22 MILES SOUTH OF     
  SPRINGFIELD...AND MOVING NORTH AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...CAMPO...VILAS AND TWO BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA. GO TO A BASEMENT OR SMALL INTERIOR
ROOM ON THE LOWEST FLOOR!

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3763 10278 3763 10224 3699 10255 3704 10281
TIME...MOT...LOC 2324Z 190DEG 31KT 3712 10268

$$
5 follow-up statements
484 
WWUS55 KPUB 232339
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
539 PM MDT SUN MAY 23 2010

COC009-240030-
/O.CON.KPUB.TO.W.0016.000000T0000Z-100524T0030Z/
BACA CO-
539 PM MDT SUN MAY 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN AND CENTRAL BACA 
COUNTY UNTIL 630 PM MDT...

AROUND 520 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL 
CLOUD.  THIS FUNNEL CLOUD WAS ESTIMATED TO 4 MILES SOUTHWEST OF 
CAMPO.  AT 534 PM...THIS STORM WAS ABOUT 10 MILES SOUTH OF 
SPRINGFIELD...MOVING NORTH AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...VILAS AND TWO BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A FUNNEL CLOUD WAS REPORTED WITH THIS STORM.  TAKE COVER 
NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY 
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR 
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT 
YOURSELF FROM POSSIBLE FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PUEBLO.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3763 10278 3763 10224 3699 10255 3704 10281
TIME...MOT...LOC 2334Z 189DEG 48KT 3723 10263

$$
145 
WWUS55 KPUB 232351
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
551 PM MDT SUN MAY 23 2010

COC009-240030-
/O.CON.KPUB.TO.W.0016.000000T0000Z-100524T0030Z/
BACA CO-
551 PM MDT SUN MAY 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL BACA COUNTY UNTIL
630 PM MDT...

AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR SPRINGFIELD...MOVING NORTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD AND TWO BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PUEBLO.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3763 10278 3763 10224 3699 10255 3704 10281
TIME...MOT...LOC 2351Z 182DEG 35KT 3743 10260

$$
971 
WWUS55 KPUB 240006
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
606 PM MDT SUN MAY 23 2010

COC009-240030-
/O.CON.KPUB.TO.W.0016.000000T0000Z-100524T0030Z/
BACA CO-
606 PM MDT SUN MAY 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR BACA COUNTY UNTIL 630 PM 
MDT...

AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 9 MILES NORTH OF SPRINGFIELD...MOVING NORTH AT 40 
MPH. THIS STORM HAS A HISTORY OF VERY LARGE...UP TO 3 INCH DIAMETER
HAIL.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PUEBLO.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3763 10278 3763 10224 3699 10255 3704 10281
TIME...MOT...LOC 0006Z 182DEG 35KT 3758 10259

$$
800 
WWUS55 KPUB 240020
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
620 PM MDT SUN MAY 23 2010

COC009-240030-
/O.CON.KPUB.TO.W.0016.000000T0000Z-100524T0030Z/
BACA CO-
620 PM MDT SUN MAY 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR BACA COUNTY UNTIL 630 PM 
MDT...

AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS 
STORM WAS LOCATED NEAR SPRINGFIELD...MOVING NORTH AT 40 MPH. VERY 
LARGE HAIL UP TO 2 INCHES IN DIAMETER IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD AREA...TWO BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PUEBLO.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3763 10278 3763 10224 3699 10255 3704 10281
TIME...MOT...LOC 0018Z 182DEG 35KT 3744 10265

$$
532 
WWUS55 KPUB 240032
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
632 PM MDT SUN MAY 23 2010

COC009-240042-
/O.EXP.KPUB.TO.W.0016.000000T0000Z-100524T0030Z/
BACA CO-
632 PM MDT SUN MAY 23 2010

...THE TORNADO WARNING FOR CENTRAL BACA COUNTY HAS EXPIRED...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THE AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PUEBLO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3763 10278 3763 10224 3699 10255 3704 10281
TIME...MOT...LOC 0020Z 182DEG 35KT 3746 10265

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at May 23, 4:11 PM MDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 23, 4:11 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
411 PM MDT SUN MAY 23 2010

.UPDATE...
QUICK UPDATE TO THE GRIDS FOR TORNADO WATCH 207 VALID FOR PORTIONS
OF THE FAR EASTERN PLAINS UNTIL 05Z.

&&

.PREV DISCUSSION... /ISSUED 332 PM MDT SUN MAY 23 2010/

SHORT TERM...
(TONIGHT AND MONDAY)

..MOIST BOUNDARY ADVANCING RAPIDLY NORTH ACROSS THE SOUTHEAST
PLAINS FOR SEVERE THREAT THIS EVENING AND AGAIN TOMORROW...
..CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS THE SAN LUIS
VALLEY...

LOW LEVEL MOISTURE IS MAKING A QUICK RETURN NORTHWARD ACROSS THE
PLAINS THIS AFTERNOON.  AFTER DEWPOINTS HAD DROPPED INTO THE 30S
ACROSS THE PLAINS THIS MORNING...THEY ARE NOW SURGING UPWARD
RAPIDLY...WITH SITES IN BACA COUNTY JUMPING OVER 10 DEGREES INTO THE
LOWER 50S IN JUST 1 HOUR'S TIME.  THIS IS ON PAR WITH MODEL
FORECASTS THAT INDICATED A QUICK MOISTURE RETURN WOULD OCCUR.  WITH
THE RETURN OF THE MOISTURE...RETURNS THE THREAT OF SEVERE WEATHER
FOR THIS EVENING.  SPC HAS CONTINUED WITH A SLIGHT RISK OF SEVERE
WEATHER ALONG AND NEAR THE KANSAS BORDER THIS EVENING.  THIS LOOKS
GOOD BASED ON CLIMBING CAPES...INCREASING INSTABILITY AND SUFFICIENT
SHEAR IN THESE AREAS.  ONCE AGAIN...THE TRIGGER MAY BE THE ONLY
STUMBLING BLOCK.  HOWEVER...A PRETTY GOOD LOW LEVEL JET IS
DEVELOPING OVER THE PANHANDLES AT THIS TIME...AND THIS MAY BE THE
TRIGGER.  THE 12Z GFS40 SEEMS TO SUPPORT THIS IDEA...BLOWING UP A
SIGNIFICANT CONVECTIVE COMPLEX OVER SOUTHWEST KANSAS/SOUTHEAST
COLORADO 23Z-02Z THIS EVENING.  THE 18Z NAM12 SHOWS A HINT OF
SOMETHING OVER SOUTHWEST KANSAS/SOUTHEAST COLORADO AT 00Z...WHICH
THEN DISAPPEARS IN THE MODEL AFTER 00Z. SO...WILL HAVE TO WAIT AND
SEE.  FOR NOW...WILL KEEP ISOLATED POPS ALONG THE BORDER AREAS
THROUGH THIS EVENING...ON THE CHANCE THAT A FEW STORMS WILL DEVELOP.
IF THEY DO DEVELOP...PRIMARY THREATS LOOK LIKE HAIL THE SIZE OF
QUARTERS AND WIND GUSTS TO 60 MPH OR MORE.  HOWEVER...COULD NOT RULE
OUT A TORNADO EITHER.

TOMORROW CONTINUES TO LOOK INTERESTING...BUT A BIT CONFUSING WITH
REGARD TO THE SEVERE POTENTIAL ACROSS THE FAR SOUTHEAST PLAINS.
LATEST RENDITIONS OF THE NAM12...ESPECIALLY THE 18Z RENDITION...HAVE
BEEN TENDING TO NOT SHOW A LOT ACROSS THE PLAINS WITH THE PASSAGE OF
A PRETTY SIGNIFICANT EJECTING SHORTWAVE DURING THE EARLY AFTERNOON.
EARLIER RUNS OF THE MODEL TRIGGERED A LINE OF SEVERE CONVECTION
ALONG THE DRYLINE AS THE WAVE KICKED NORTHEAST.  NOW...THE MODEL
PUSHES ALL THE MOISTURE INTO KANSAS...LEAVING BEHIND 20 DEGREE
DEWPOINTS AND NO CONVECTION OVER THE ENTIRE AREA AS THE WAVE MOVES
BY.  THE GFS40 STILL DEVELOPS SIGNIFICANT CONVECTION ALONG THE
DRYLINE EARLY IN THE DAY...BUT THEN KICKS IT ALL EAST INTO KANSAS
DURING THE AFTERNOON.  BOTH MODELS ARE SUGGESTING A PRETTY GOOD
PUNCH OF DRY SOUTHWESTERLY WINDS BEHIND THE WAVE...WHICH SEEMS TO
BE THE CULPRIT FOR PUSHING THE CONVECTION EAST OF OUR AREA.
SO...DESPITE A PRETTY DECENT SHORTWAVE...THINGS JUST MIGHT NOT LINE
UP RIGHT FOR A GOOD CONVECTIVE EVENT OVER THE EAST MONDAY. FOR
NOW...WILL HOLD ONTO ISOLATED POPS OVER THE EAST AND LET LATER
SHIFTS REVISE AS NECESSARY.

ON ANOTHER NOTE...THE EJECTING SHORTWAVE COULD BRING A FEW RAIN
AND/OR SNOW SHOWERS TO THE CONTINENTAL DIVIDE AREAS LATE TONIGHT
INTO EARLY MONDAY.  TEMPERATURES LOOKS PRETTY WARM...AND SYSTEM
MOVES BY PRETTY QUICK...SO NO BIG ACCUMULATIONS EXPECTED...PERHAPS
LOCAL ACCUMS OF AN INCH OR TWO ACROSS THE HIGHER TERRAIN...AROUND
WOLF CREEK AND MONARCH.

OTHER CONCERN CONTINUES TO BE THE ONGOING RED FLAG CONDITIONS IN THE
SAN LUIS VALLEY...AND THE POTENTIAL FOR DEVELOPMENT ELSEWHERE IN THE
DAYS TO COME.  SPC...AFTER COORDINATING WITH US...HAS PUT THE SAN
LUIS VALLEY INTO THE CRITICAL CATEGORY FOR TOMORROW AND THIS LOOKS
GOOD.  WILL UPGRADE THE WATCH FOR THE SAN LUIS VALLEY ON MONDAY TO A
RED FLAG WARNING. WILL NEED TO CLOSELY MONITOR FUEL STATUS IN OTHER
AREAS OVER THE NEXT COUPLE DAYS AS FUELS CONTINUE TO CURE IN THE
HEAT AND WIND. LW

LONG TERM...
(MONDAY NIGHT THROUGH SUNDAY)

MONDAY NIGHT THROUGH WEDNESDAY...THE UPPER LOW QUICKLY RACES TO THE
NORTH ACROSS WY AND MT MON NIGHT THROUGH EARLY TUE MORNING...AND
WINDS ARE EXPECTED TO SLACKEN THROUGH THE NIGHT. MODELS HINT AT THE
POSSIBILITY OF SOME LINGERING ISOLATED CONVECTION ALONG THE CONTDVD
AS WELL AS ALONG THE CO/KS BORDER MON NIGHT...SO LEFT ONGOING
ISOLATED POPS THERE. HOWEVER...CWA SHOULD BE PCPN-FREE OVERNIGHT. A
RATHER WEAK FRONTAL BOUNDARY DROPS DOWN INTO THE E PLAINS ON
TUE...KEEPING MAX TEMPS A FEW DEGREES COOLER BUT ALSO ALLOWING
INCREASING LLVL MOISTURE TO EKE IN. BY MID-AFTERNOON HIGHER
DEWPOINTS EDGE ACROSS THE SOUTHERN AND E BORDERS OF THE
STATE...SERVING AS THE FOCUS AREA FOR CONVECTION ONCE AGAIN. GFS AND
NAM MODELS INDICATE THAT AS ANOTHER LONGWAVE TROUGH DEEPENS OVER THE
WEST COAST...PREDOMINANT S-SW FLOW SETS UP ACROSS THE 4 CORNERS
REGION AS A PLUME OF GULF MOISTURE STREAMS UP ACROSS THE PANHANDLES
AND THE EASTERN QUARTER OF COLORADO. THERE SHOULD BE A NEARLY
CONTINUOUS THREAT OF CONVECTION FOR THE E MTS AND PLAINS FROM TUE
EVE THROUGH WED EVE...WHILE THE WESTERN HALF OF THE STATE STAYS HOT
AND DRY.

THURSDAY THROUGH SUNDAY...THE LONGWAVE TROUGH CONTINUES TO DEEPEN
OVER THE WEST COAST THURSDAY AND FRIDAY...KEEPING STRONG SOUTHERLY
FLOW IN PLACE FOR THE STATE AND ALLOWING THE GULF PLUME TO EDGE
WEST...EVENTUALLY PROVIDING FUEL FOR THE THREAT OF CONVECTION OVER
THE W AND CENT MTS. HOT TEMPS WITH DIURNAL CONVECTION CHANCES THU
AND FRI. BY SAT BOTH ECMWF AND GFS MODELS LIFT THE LOW TO THE NE
ACROSS THE GREAT BASIN AND NORTHERN ROCKIES. THIS WILL GIVE THE
STATE ANOTHER SHOT AT HIGHER WINDS...IN ADDITION TO MOST LIKELY
SHUTTING DONW PCPN CHANCES FOR THE WEEKEND AS DRY AIR FROM THE
DESERT SW GETS DRAWN UP INTO COLORADO. 27

AVIATION...
GENERALLY VFR EXPECTED.  HOWEVER...RISK OF ISOLATED MVFR/IFR CIGS
DUE TO ISOLATED THUNDERSTORMS OVER THE FAR EASTERN PLAINS THIS
EVENING AND AGAIN TOMORROW.  ALSO...AREAS OF MVFR/IFR CONDITIONS IN
RAIN/SNOW SHOWERS POSSIBLE ALONG THE CONTINENTAL DIVIDE LATER
TONIGHT AND EARLY MONDAY.  WINDS WILL CONTINUE TO BE A HAZARD OVER
THE NEXT 24 HOURS...GUSTING FROM THE SOUTHEAST THROUGH SOUTHWEST TO
OVER 50 MPH AT TIMES DURING THE AFTERNOON/EVENING HOURS...AND
CAUSING A LLWS THREAT AT NIGHT AS THE SURFACE LAYER DECOUPLES. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ224.

RED FLAG WARNING FROM NOON TO 8 PM MDT MONDAY FOR COZ224.

&&

50/27
Hazardous weather outlook, May 23, 6:27 AM MDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
627 AM MDT SUN MAY 23 2010

COZ058>089-093>099-241230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
627 AM MDT SUN MAY 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND HOT TEMPERATURES
WILL PRODUCE HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY THIS
AFTERNOON AND EVENING.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR EASTERN PLAINS ALONG
THE KANSAS BORDER LATE THIS AFTERNOON AND EVENING ALONG THE
DRYLINE.  ONE OR TWO STORMS HAVE THE POTENTIAL TO BECOME STRONG TO
SEVERE WITH HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO NEAR 60
MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS ON MONDAY ALONG THE
DRYLINE IN FAR EASTERN COLORADO WITH STRONG WINDS AND LARGE HAIL
BEING THE PRIMARY THREATS. STRONG WINDS AND LOW RELATIVE HUMIDITY
VALUES WILL PRODUCE HIGH FIRE DANGER ONCE AGAIN ACROSS THE SAN
LUIS VALLEY MONDAY AFTERNOON AND EVENING. MOISTURE WILL RETURN TO
THE REGION BY TUESDAY WITH THUNDERSTORMS POSSIBLE OVER THE FAR
SOUTHEASTERN PLAINS LATE TUESDAY AFTERNOON AND EVENING. THE
POTENTIAL FOR THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF
THE WEEK OVER MAINLY THE EASTERN MOUNTAINS AND PLAINS...AS LOW
LEVEL MOISTURE SLOWLY INCREASES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE LATE THIS AFTERNOON AND EVENING OVER THE FAR EASTERN
PLAINS.

88/10

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:30 PM MDTRed Flag WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache29 hr
May 23, 5:12 PM MDTSevere Thunderstorm WarningPUBBaca63 min

Nearby

Tornado Warnings in Colorado, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.